Alert archive / California / Winter Weather Advisories in 2012
Winter Weather Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Jan 20, 2012, 3:28 PM PST. It took effect at Jan 21, 2012, 4:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2012, 3:28 PM PST (23:28 UTC)
- In effect from
- Jan 21, 2012, 4:00 AM PST
- Expired
- Jan 21, 2012, 2:53 PM PST
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
663 WWUS46 KEKA 202328 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 328 PM PST FRI JAN 20 2012 ...MOUNTAIN SNOW EXPECTED TODAY IN THE TRINITY ALPS ABOVE 4000 FEET. ADDITIONAL SNOW SATURDAY ACROSS MUCH OF NORTHWESTERN CALIFORNIA ABOVE 3000 FEET... CAZ004-210730- /O.CAN.KEKA.WW.Y.0002.000000T0000Z-120122T0000Z/ /O.NEW.KEKA.WW.Y.0003.120121T1200Z-120122T0000Z/ /O.NEW.KEKA.WS.A.0001.120122T1400Z-120123T1100Z/ UPPER TRINITY RIVER- 328 PM PST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY ABOVE 3500 FEET... ...WINTER STORM WATCH FOR SNOW IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY. A WINTER STORM WATCH ABOVE 3000 FEET HAS ALSO BEEN ISSUED. THIS WINTER STORM WATCH ABOVE 3000 FEET IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE 3500 FEET LATE TONIGHT INTO SATURDAY. LESS THAN 3 INCHES IS EXPECTED AS LOW AS 3000 FEET. * SUNDAY AND SUNDAY NIGHT ADDITIONAL SNOW IS EXPECTED WITH 6 TO 12 INCHES LIKELY OVER 3000 FEET. UP 3 INCHES OF SNOW IS POSSIBLE AS LOW AS 2500 FEET. SNOW AT 3000 FEET WILL AFFECT BUCKHORN SUMMIT ON HWY 299. * SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR CHANGING CONDITIONS.... * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVAILING.... * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH FOR SNOW MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ003-210730- /O.NEW.KEKA.WS.A.0001.120122T1400Z-120123T1100Z/ /O.CON.KEKA.WW.Y.0002.120121T1200Z-120122T0000Z/ NORTH COAST INTERIOR- 328 PM PST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY ABOVE 3500 FEET... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 3500 FEET...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY. * SNOW ACCUMULATIONS OF 3 TO 6 INCHES EXPECTED ABOVE 3000 FEET BEGINNING EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * SUNDAY AND SUNDAY NIGHT ADDITIONAL SNOW IS EXPECTED WITH 6 TO 12 INCHES LIKELY OVER 3500 FEET. UP 3 INCHES OF SNOW IS POSSIBLE AS LOW AS 3000 FEET. * SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR CHANGING CONDITIONS.... * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVAILING.... * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
736 WWUS46 KEKA 210519 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 919 PM PST FRI JAN 20 2012 CAZ003-211330- /O.CON.KEKA.WW.Y.0002.120121T1200Z-120122T0000Z/ /O.CON.KEKA.WS.A.0001.120122T1400Z-120123T1100Z/ NORTH COAST INTERIOR- 919 PM PST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY ABOVE 3500 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT ABOVE 3500 FEET... * SNOW ACCUMULATIONS OF 3 TO 6 INCHES EXPECTED ABOVE 3000 FEET FROM EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * ADDITIONAL SNOW IS EXPECTED SUNDAY AND SUNDAY NIGHT WITH 6 TO 12 INCHES LIKELY OVER 3500 FEET. UP 3 INCHES OF SNOW IS POSSIBLE AS LOW AS 3000 FEET. * SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVAILING. BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ004-211330- /O.CON.KEKA.WW.Y.0003.120121T1200Z-120122T0000Z/ /O.CON.KEKA.WS.A.0001.120122T1400Z-120123T1100Z/ UPPER TRINITY RIVER- 919 PM PST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY ABOVE 3500 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT ABOVE 3000 FEET... * SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE 3500 FEET LATE TONIGHT INTO SATURDAY. LESS THAN 3 INCHES IS EXPECTED AS LOW AS 3000 FEET. * ADDITIONAL SNOW IS EXPECTED SUNDAY AND SUNDAY NIGHT WITH 6 TO 12 INCHES LIKELY ABOVE 3000 FEET. UP 3 INCHES OF SNOW IS POSSIBLE AS LOW AS 2500 FEET. SNOW AT 3000 FEET WILL AFFECT BUCKHORN SUMMIT ON HWY 299. * SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVAILING. BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH FOR SNOW MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
502 WWUS46 KEKA 211302 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 502 AM PST SAT JAN 21 2012 CAZ003-212115- /O.CON.KEKA.WW.Y.0002.000000T0000Z-120122T0000Z/ /O.CON.KEKA.WS.A.0001.120122T1400Z-120123T1100Z/ NORTH COAST INTERIOR- 502 AM PST SAT JAN 21 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT ABOVE 3500 FEET... A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A WINTER STORM WATCH ABOVE 3500 FEET REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * SNOW ACCUMULATIONS OF 3 TO 6 INCHES EXPECTED ABOVE 3500 FEET THROUGH THIS AFTERNOON. * ADDITIONAL SNOW IS EXPECTED SUNDAY AND SUNDAY NIGHT WITH 8 TO 16 INCHES LIKELY OVER 3500 FEET. UP 3 INCHES OF SNOW IS POSSIBLE AS LOW AS 3000 FEET. * SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVAILING. BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ004-212115- /O.CON.KEKA.WW.Y.0003.000000T0000Z-120122T0000Z/ /O.CON.KEKA.WS.A.0001.120122T1400Z-120123T1100Z/ UPPER TRINITY RIVER- 502 AM PST SAT JAN 21 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE 3500 FEET THROUGH TODAY...GREATEST EASTERN HUMBOLDT AND WESTERN TRINITY COUNTIES. LESS THAN 3 INCHES IS EXPECTED TO AS LOW AS VALLEY FLOORS THIS MORNING. * ADDITIONAL SNOW IS EXPECTED SUNDAY AND SUNDAY NIGHT WITH 8 TO 16 INCHES LIKELY ABOVE 3000 FEET. TRAPPED COLD AIR IN THE WEAVERVILLE AND COVINGTON MILL AREAS WILL RESULT IN SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES...POSSIBLY HIGHER. * SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVAILING. BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH FOR SNOW MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
347 WWUS46 KEKA 211608 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 808 AM PST SAT JAN 21 2012 CAZ003-220015- /O.CON.KEKA.WW.Y.0002.000000T0000Z-120122T0000Z/ /O.CON.KEKA.WS.A.0001.120122T1400Z-120123T1100Z/ NORTH COAST INTERIOR- 808 AM PST SAT JAN 21 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT ABOVE 3500 FEET... A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A WINTER STORM WATCH ABOVE 3500 FEET REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * SNOW ACCUMULATIONS OF 3 TO 6 INCHES EXPECTED ABOVE 3500 FEET THROUGH THIS AFTERNOON. SNOW ACCUMULATIONS UP TO 3 INCHES ARE POSSIBLE AS LOW AS 3000 FEET. THIS INCLUDES BERRY SUMMIT ON HWY 299. * ADDITIONAL SNOW IS EXPECTED SUNDAY AND SUNDAY NIGHT WITH 8 TO 16 INCHES LIKELY OVER 3500 FEET. UP 3 INCHES OF SNOW IS POSSIBLE AS LOW AS 3000 FEET. * SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ004-220015- /O.CON.KEKA.WW.Y.0003.000000T0000Z-120122T0000Z/ /O.CON.KEKA.WS.A.0001.120122T1400Z-120123T1100Z/ UPPER TRINITY RIVER- 808 AM PST SAT JAN 21 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE 3500 FEET THROUGH TODAY. LESS THAN 3 INCHES IS EXPECTED AS LOW AS 3000 FEET THIS AFTERNOON AS SNOW LEVELS FALL THROUGH THE DAY. THIS MAY IMPACT BUCKHORN SUMMIT. * ADDITIONAL SNOW IS EXPECTED SUNDAY AND SUNDAY NIGHT WITH 8 TO 16 INCHES LIKELY ABOVE 3000 FEET. TRAPPED COLD AIR IN THE WEAVERVILLE AND COVINGTON MILL AREAS WILL RESULT IN SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES...POSSIBLY HIGHER. * SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH FOR SNOW MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
476 WWUS46 KEKA 212253 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 253 PM PST SAT JAN 21 2012 CAZ003-220700- /O.CAN.KEKA.WW.Y.0002.000000T0000Z-120122T0000Z/ /O.UPG.KEKA.WS.A.0001.120122T1400Z-120123T1100Z/ /O.NEW.KEKA.WS.W.0002.120122T1400Z-120123T1100Z/ NORTH COAST INTERIOR- 253 PM PST SAT JAN 21 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 3 AM PST MONDAY ABOVE 2500 FEET... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING ABOVE 2500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 3 AM PST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * HEAVY SNOW IS EXPECTED SUNDAY. INITIALLY SNOW LEVELS WILL BE AROUND 2000 FEET. 3 TO 6 INCHES OF SNOW IS LIKELY AS LOW AS 2500 FEET. SNOW LEVELS WILL RISE GRADUALLY TO AROUND 3000 FEET IN THE AFTERNOON. 6 TO 10 INCHES IS EXPECTED OVER 3500 FEET. HWY 299 AND HWY 36 WILL BE IMPACTED WITH THESE SNOW LEVELS. * SUNDAY NIGHT SNOW LEVELS WILL CONTINUE TO RISE TO AROUND 3500 FEET OVERNIGHT. AN ADDITIONAL 2 TO 6 INCHES OF ACCUMULATION IS LIKELY OVER 3500 FEET. * SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ004-220700- /O.CAN.KEKA.WW.Y.0003.000000T0000Z-120122T0000Z/ /O.UPG.KEKA.WS.A.0001.120122T1400Z-120123T1100Z/ /O.NEW.KEKA.WS.W.0002.120122T1400Z-120123T1500Z/ UPPER TRINITY RIVER- 253 PM PST SAT JAN 21 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 7 AM PST MONDAY ABOVE 2500 FEET... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING ABOVE 2500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 7 AM PST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * HEAVY SNOW IS EXPECTED SUNDAY. INITIALLY SNOW LEVELS WILL BE AROUND 2000 FEET. 4 TO 6 INCHES OF SNOW IS LIKELY AS LOW AS 2500 FEET. SNOW LEVELS WILL RISE GRADUALLY TO AROUND 3000 FEET IN THE AFTERNOON. 6 TO 10 INCHES IS EXPECTED OVER 3500 FEET. HWY 299...HWY 36 AND HWY 3 WILL BE IMPACTED WITH THESE SNOW LEVELS. * SUNDAY NIGHT SNOW LEVELS WILL CONTINUE TO RISE TO AROUND 3500 FEET OVERNIGHT. AN ADDITIONAL 2 TO 6 INCHES OF ACCUMULATION IS LIKELY OVER 3500 FEET. HWY 36 AND HWY 3 WILL BE IMPACTED WITH THESE SNOW LEVELS. * SLOW DOWN...ALLOW EXTRA TIME FOR TRAVEL AND BE PREPARED FOR CHANGING CONDITIONS. CHECK THE LATEST FORECASTS AND CALL 1-800- 427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH FOR SNOW MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Jan 20, 5:06 AM PST, 10 hours 22 minutes earlier.
Area forecast discussion, Jan 20, 5:06 AM PST, 10 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
506 AM PST FRI JAN 20 2012
.SYNOPSIS...RAIN AND MOUNTAIN SNOW CAN BE EXPECTED TODAY ALONG
WITH GUSTY SOUTHERLY WINDS. SHOWERS WILL LINGER THROUGH SATURDAY.
ANOTHER STORM SYSTEM WILL BRING ADDITIONAL RAIN ON SUNDAY.
&&
.DISCUSSION...ANOTHER POTENT STORM SYSTEM IS BEGINNING TO MOVE
INTO THE AREA THIS MORNING AND WILL SPREAD RAIN AND MOUNTAIN SNOW
ACROSS THE CWA. SNOW LEVELS WILL BE RISING TODAY HOWEVER LINGERING
TRAPPED AIR IN INTERIOR TRINITY COUNTY NEAR WEAVERVILLE AND
TRINITY CENTER MAY BE AN ISSUE ONCE AGAIN TODAY. WEAVERVILLE
CONTINUES TO SIT AT FREEZING TONIGHT AND WILL TAKE SOME TIME TO
WARM TODAY. THIS MAY ALLOW PRECIP TO BEGIN AS SNOW AROUND MIDDAY
TODAY BEFORE WARM AIR FINALLY FILTERS INTO THE AREA. THIS IS
SUPPORTED BY THE NAM MODEL SOUNDING AT WEAVERVILLE BUT WILL HAVE
TO BE MONITORED CLOSELY TODAY. IF TEMPERATURES REMAIN AT OR BELOW
FREEZING TODAY IN THESE INLAND VALLEYS IT IS POSSIBLE THAT PRECIP
TODAY REMAINS AS SNOW...WHICH WOULD RESULT IN ACCUMULATION MUCH
GREATER THEN A FEW INCHES AT THE ONSET OF PRECIPITATION. INSTEAD
WITH QPF OVER 1 INCH POSSIBLY TODAY...OVER 10 INCHES OF SNOW COULD
ACCUMULATE. NEEDLESS TO SAY THIS FORECAST IS VERY LOW CONFIDENCE
BUT FOR NOW WILL NOT ISSUE AN ADVISORY FOR THE VALLEYS LEANING
TOWARD A WARMING TREND TODAY.
OTHERWISE SNOW LEVELS WILL GENERALLY BE ABOVE 6000 FEET TODAY ACROSS
MUCH OF THE CWA EXCEPT FOR THE TRINITY HORN WHERE SNOW LEVELS WILL
HOLD AROUND 4000 FEET UNTIL THIS EVENING. AS PRECIPITATION SPREADS
INLAND 4-8 INCHES OF SNOW WILL ACCUMULATE ABOVE 4000 FEET WITH
GREATER AMOUNTS IN THE HIGHER ELEVATIONS OF THE TRINITY ALPS WHERE A
FOOT TO A FOOT AND A HALF OF SNOW IS EXPECTED. THUS A WINTER WEATHER
ADVISORY HAS BEEN ISSUED FOR THE TRINITY HORN TODAY ABOVE 4000 FEET
TO 5500 FEET. OTHERWISE RAINFALL WILL GENERALLY RANGE FROM 1-4 INCHES
ACROSS THE CWA TODAY INTO TONIGHT WITH THE GREATEST ACCUMULATION IN
THE COASTAL MOUNTAIN RANGES. RAIN WILL TRANSITION TO SHOWERS TONIGHT
AS THE COLD FRONT SHIFTS SOUTH ACROSS THE CWA USHERING IN MUCH
COOLER AIR IN BEHIND. SNOW LEVELS WILL DROP ONCE AGAIN TO AROUND
3000 FEET SATURDAY AND DOWN TO 2000 TO 2500 FEET SATURDAY NIGHT. AS
THE COLD UPPER LEVEL LOW MOVES OVER THE CWA SATURDAY SHOWER ACTIVITY
WILL CONTINUE THROUGH THE DAY. THIS WILL RESULT IN ADDITIONAL SNOW
ACCUMULATION AROUND 3 TO 6 INCHES...PRIMARILY IN HUMBOLDT...DEL
NORTE...AND WESTERN TRINITY COUNTIES ABOVE 3000 FEET IMPACTING ONLY THE
HIGHEST PASSES...SO TRAVEL IMPACTS SHOULD BE MINIMAL. STILL...A
WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THESE AREAS FROM EARLY
SATURDAY MORNING THROUGH SATURDAY AFTERNOON.
A LULL IN THE ACTIVE WEATHER WILL OCCUR SATURDAY NIGHT AS RIDGING
BUILDS OVER THE WEST COAST. HOWEVER THIS WILL BE SHORT LIVED AS THE
NEXT SYSTEM APPROACHES EARLY SUNDAY. AT THIS TIME MODELS INDICATE
THIS SYSTEM MAY BE JUST AS COLD...OR COLDER THEN THE SYSTEM ON
SATURDAY...AND LOW LEVEL COLD AIR MAY ONCE AGAIN BECOME TRAPPED IN
INTERIOR VALLEYS OF TRINITY COUNTY. WINTER WEATHER ADVISORIES OR
WARNINGS MAY ONCE AGAIN BE NEEDED WITH QPF BETWEEN 1 AND 3 INCHES OF
LIQUID EQUIVALENT PRECIPITATION EXPECTED. PRECIPITATION FROM EACH OF
THESE SYSTEMS THROUGH THE WEEKEND LOOKS TO BE LIGHT ENOUGH THAT
ADDITIONAL FLOODING CONCERNS SHOULD BE MINIMAL.
FOR THE MID RANGE AND EXTENDED PORTION OF THE FORECAST...THE GFS AND
ECMWF CONTINUE TO INDICATE MULTIPLE SYSTEMS MOVING THROUGH THE
REGION BUT NONE AS SIGNIFICANT AS OCCURRED WEDNESDAY AND THURSDAY.
THE PRIMARY STORM TRACK WILL SHIFT NORTH INTO OREGON AND THUS POPS
ARE RESTRICTED TO CHANCE AND LIKELY ACROSS THE NORTH TO SLIGHT IN
SOUTHERN MENDOCINO COUNTY FOR MUCH OF THE EXTENDED. RPA
&&
.AVIATION...A BRIEF LULL IN PRECIP EARLY THIS MORNING BEFORE NEXT
STORM SYSTEM IMPACTS THE REGION TODAY. EXPECT MAINLY MVFR CONDITIONS
WITH PERIODS OF IFR THIS MORNING. PRECIP WILL INCREASE IN COVERAGE
AND INTENSIFY THIS MORNING AND MOVE S THROUGH THE DAY WITH IFR
CONDITIONS EXPECTED ACROSS CWA BY EARLY THIS AFTERNOON. SLY WINDS
WILL INCREASE TODAY AS WELL WITH GUSTS TO 30-40 KTS OVER EXPOSED
AREAS AND ALONG THE COAST. CONDITIONS WILL IMPROVE SLIGHTLY THIS
EVENING AS PRECIP DIMINISHES BUT IFR CONDITIONS WILL LIKELY PERSIST
OVERNIGHT INTO SAT MORNING.
&&
.MARINE...MDT TO FRESH SLY WINDS CONTINUE EARLY THIS MORNING BUT
WILL INCREASE TO GALES LATE THIS MORNING AND AFTERNOON AS ANOTHER
STORM SYSTEM APPROACHES THE WATERS. A FEW GUSTS UP TO STORM FORCE
ARE POSSIBLE OVER THE NRN WATERS THIS AFTERNOON ALONG THE COLD FRONT
AS IT MOVES ACROSS THE WATERS. WINDS WILL SHIFT TO THE WEST AND
DIMINISH OVERNIGHT WITH A BRIEF BREAK SAT BEFORE ANOTHER POTENT
STORM BRINGS INCREASED SLY WINDS SUN. NAM12 AND GFS CONTINUE TO SHOW
BL WINDS OF 50-60KT SO MAINTAINED STORM WATCH FOR THE NRN WATERS
SUN.
&&
.COASTAL FLOODING...TIDES THIS MORNING ARE RUNNING 0.50 FEET ABOVE
PREDICTED AS OF 4 AM. WITH HIGH TIDE EXPECTED AT 8.07 FT MLLW THIS
MORNING AROUND 845 AM...THIS WOULD RESULT IN A NET HIGH TIDE NEAR
8.6 FEET. NORMALLY TIDES NEED TO REACH 8.6 FEET FOR ANY COASTAL
FLOODING TO OCCUR IN THE KING SALMON AREA...AND WITH TYPICAL TIDAL
FLUCTUATIONS THIS DEPARTURE SHOULD DECREASE RUNNING UP TO HIGH
TIDE. THUS THE CURRENT RUNNING ADVISORY REMAINS QUESTIONABLE.
HOWEVER WITH SOUTHERLY WINDS INCREASING THROUGH THE MORNING...HAVE
OPTED TO KEEP THE ADVISORY IN PLACE. ANY IMPACTS SHOULD BE
RESTRICTED TO BETWEEN 7 AND 10 AM. RPA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...COASTAL FLOOD ADVISORY UNTIL 10 AM PST THIS MORNING CAZ001.
WINTER WEATHER ADVISORY FROM 4 AM TO 4 PM PST SATURDAY ABOVE
3000 FEET FOR THE CAZ003.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM PST
SATURDAY ABOVE 3000 FEET FOR THE CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...
STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
PZZ450.
SMALL CRAFT ADVISORY UNTIL 1 PM PST THIS AFTERNOON PZZ450-455.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING
PZZ450-455.
STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING PZZ470-475.
GALE WARNING FROM 9 AM THIS MORNING TO 2 AM PST SATURDAY PZZ470.
GALE WARNING FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING
PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOVHazardous weather outlook, Jan 20, 10:02 AM PST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1002 AM PST FRI JAN 20 2012 CAZ001-211815- REDWOOD COAST- 1002 AM PST FRI JAN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COASTAL FLOOD ADVISORY HAS EXPIRED. GUSTY SOUTHERLY WINDS TO 40 MPH AND HEAVY RAIN ARE EXPECTED THIS AFTERNOON AS A STORM SYSTEM MOVES THROUGH THE REGION. ROCK AND MUD SLIDES ARE POSSIBLE ALONG ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. YET ANOTHER STORM SYSTEM WILL BRING STRONGER SOUTHERLY WINDS WITH GUSTS TO 50 MPH IN FAVORED AREAS ALONG WITH ADDITIONAL RAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-211815- NORTH COAST INTERIOR- 1002 AM PST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3000 FEET IS CURRENTLY IN EFFECT. SEE THE CURRENT WSWEKA PRODUCT FOR MORE INFORMATION. GUSTY SOUTHERLY WINDS TO 40 MPH ON MOUNTAIN RIDGES AND EXPOSED HILLS AND HEAVY RAIN ARE EXPECTED THIS AFTERNOON AS A STORM SYSTEM MOVES THROUGH THE REGION. ROCK AND MUD SLIDES ARE POSSIBLE ALONG ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3000 FEET IS CURRENTLY IN EFFECT. SEE THE CURRENT WSWEKA PRODUCT FOR MORE INFORMATION. YET ANOTHER STORM SYSTEM WILL BRING STRONGER SOUTHERLY WINDS WITH GUSTS TO 50 MPH IN FAVORED AREAS ALONG WITH ADDITIONAL RAIN ON SUNDAY. ADDITIONAL SNOW WILL FALL AT ELEVATIONS OVER 3000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-076-211815- MENDOCINO COAST-MENDOCINO INTERIOR- 1002 AM PST FRI JAN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF HEAVY RAIN CAN BE EXPECTED TODAY AS A STORM SYSTEM MOVES THROUGH THE AREA. ROCK AND MUD SLIDES ARE POSSIBLE ALONG ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. YET ANOTHER STORM SYSTEM WILL BRING MORE HEAVY RAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-211815- UPPER TRINITY RIVER- 1002 AM PST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3000 FEET IS CURRENTLY IN EFFECT. SEE THE CURRENT WSWEKA PRODUCT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3000 FEET IS CURRENTLY IN EFFECT. SEE THE CURRENT WSWEKA PRODUCT FOR MORE INFORMATION. ANOTHER STORM SYSTEM WILL BRING ADDITIONAL HEAVY RAIN AND MOUNTAIN SNOW ABOVE 3000 FEET ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 4:15 AM PST | Winter Weather Advisory | EKA | 35 hr | |
| Jan 20, 2:44 PM PST | Storm Warning | EKA | 51 hr | |
| Jan 20, 3:28 PM PST | Winter Storm Watch | EKA | 23 hr | |
| Jan 20, 3:29 PM PST | Coastal Flood Advisory | EKA | 21 hr |
Nearby
Winter Weather Advisories in California, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.